Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone
Oct 20, 2000

I have been hiv + for 10 years or so,and I have a bad side effect from the medicine I am on(combivir) -- i get fatigue all the time. my hiv dr. started me on testosterone shots to help me with fatigue. I have a few questions.. 1. how long will it take for the testosterone to stop my fatigue? 2. do I have to do weights too or will the testosterone stop my fatigue with or without weights? johnny

Response from Dr. Young

If low testosterone is the cause of your fatigue, most people feel better in 1-3 weeks, sometimes quite quickly. Lifting weights shouldn't affect the ability of testosterone replacement to fix symptoms.

If you have been on an AZT-containing regimen, it would be important to know that you do not have one of AZT's more common side effect, namely anemia or low red blood cell counts. If you have this the treatment would be very different. -BY

Benjamin Young, M.D., Ph.D.



Previous
Sore throat from abacavir
Next
Spastic Colon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement